Continue treatment with a slight allopurinol rash?

Stopping Gout Together Forums Help My Gout! The Gout Forum Continue treatment with a slight allopurinol rash?

This topic contains 1 reply, has 2 voices, and was last updated by  Keith Taylor 1 year, 2 months ago.

  • Author
    Posts
  • #4608

    David Rieter
    Participant
    Ŧallars: Ŧ -2.09
    GoutPal Carer Badge Rank: Carer


    Hi Keith. Just a quick question or two of you don’t mind. I’m a fellow gout sufferer in MI. 32 yrs old and I have atypical gout as the rheumatologist calls it. I’ve had the disease for 5 yrs. 3 attacks over the 5 yrs all lasting around a month. I seem to get it pretty bad and persistent when I do get it. My most recent attack started nearly 6 months ago. Both feet, almost entirely. My heels are fine. Anyhow this attack did some real damage. I have some hammer toes now etc. I took your advice and started allopurinol 2 months ago (300mg) my number has gone from a 9 to a 4.9, so it is working. Unfortunately, I have the smallest rash on the bottom of my foot since starting the Med, I almost didn’t even notice it. It does not bother me in any way. I noticed it a few weeks into the medication, it does not seem to be spreading or getting worse or anything. I know you are not a doctor but have you heard of anybody just getting a tiny rash and still continuing their allopurinol regimen safely? I’m a little worried. Let me know your thoughts. Thanks for your time and dedication.

    Also, I haven’t had meat/alcohol since my first attack 5yrs ago. In the last 6 months I’ve cut out sugar and I’ve lost 50 pounds. All while pretty much bed ridden. I believe mine is caused by stress/possibly some dehydration.
    I’ve done acv/ baking soda/cherries for the last few yrs daily.

  • #4793

    Keith Taylor
    Keymaster
    Ŧallars: Ŧ 1138.53
    GoutPal Scholar Badge Rank: Scholar

    Hi David,

    It’s probably nothing, but you ought to point it out to your doctor. Because at this stage in your allopurinol treatment, you should be getting a follow-up check. So, that means testing uric acid, kidney function, and liver function. Then those function test results will tell your doctor if you need to worry about the rash. Also, the uric acid result suggests you should have a higher dose of allopurinol for a few months to speed your recovery.

    As for food, all you need to concern yourself with is general healthy eating. The most freedom is found in the DASH diet. But, Mediterranean style eating plans are even better. Mostly, you need to get sufficient exercise and maintain a healthy weight. Then eating is simply EFSEP – Eat Food, Sufficient, Especially Plants.

    EFSEP means eating real food, not manufactured food-like products. Sufficient means enough calories to fuel your daily activities. Also, most of your calorie intake should be plant based. Occasional meat or fish is good. But if you reject all flesh, you should consult a nutritionist to ensure you get essential vitamin and mineral supplements.


    Itching photo

    Slight allopurinol rash?

    PS David, I used an old photo as an example of a rash. If you have a photo of your allopurinol rash, please can you send it on this form:

    Send a Photo or other File

    You must be logged in to send a file

    If you are not a member yet, joining is easy.

    Just. select one of the network icons where it says "Connect to GoutPal with:". Then click your selected icon ONCE and wait for this page to reload with your application form.

    For more information, see GoutPal Log In Help.

You should log in to GoutPal to reply to this topic.


If you do not want to log in, you can post a reply via the orange Gout Help button, or raise a new GoutPal helpdesk ticket.